| Model Number |
H965458320 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
10/27/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(4) 2016 angiodynamics complaint report was reviewed for the bioflo pasv picc product family for the failure mode "hub broken/cracked." no adverse trends were indicated.The complaint was confirmed, as the female luer lock component of the white valve was seen to be cracked on the molded parting line.The most likely root cause for the crack along the valve parting line is an over-tightened connection with a mating male luer (likely a needleless connector).Inadequate flushing of the device may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contain caution that "repeated over-tightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections." recommended flushing techniques are also stated in the dfu.(b)(4).
Event or Problem Description
As reported by angiodynamics' distributor in (b)(6) , an indwelling picc was removed and replaced due to a cracked hub.There was no reported patient injury.The used device has been returned to angiodynamics for evaluation.